MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARSENAL; SCREWDRIVER

ALPHATEC SPINE, INC. ARSENAL; SCREWDRIVER
Model Number 87134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The driver has not returned for evaluation.Photographs were not provided.A review of the device history records could not be performed as the identifying lot number was not provided.The root cause is unintended use of the device.The driver is meant to drive set screws with expected torque values.This driver was used to remove hardware which is the opposite direction of expected loads and can result in forces greater than those in which the instrument is designed for.Alphatec spine is submitting this report to comply with the fda regulations 21 cfr 803.Alphatec spine has made reasonable efforts to provide as much relevant information as available.Any field that is left blank was not known at the time of this submission.If additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the driver broke during removal of a screw.This is report 2 of 3.
 
Additional Manufacturer Narrative
Additional information: d4.Lot #: 8126801; h4.Device manufacture date: 07/16/2018.Corrected information: d4.Primary udi: (b)(4).D9.Yes, returned to manufacturer on 11/15/2024.H3.Yes.H6.Type of investigation: 10, 3331.Investigation findings: 3252.Investigation conclusions: 18, 61.Device evaluation: visual inspection confirms the hexalobe feature has sheared off.This failure is due to unintended use of the device.The driver is meant to driver set screws with expected torque values.This driver was used to remove hardware which is the opposite direction of expected loads and can result in forces greater than those in which the instrument is designed for.Review of device history records showed no manufacturing or processing related irregularities that would cause or contribute to this event.Labeling review: warnings: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.

Brand Name
ARSENAL
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9074283693
MDR Report Key20477216
Report Number2027467-2024-00128
Device Sequence Number20901854
Product Code HXX
UDI-Device Identifier00840967197906
UDI-Public(01)00840967197906
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87134
Device Catalogue Number87134
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown